Hail, Harper
- When
- April 18, 1:35 PM CST
- Where
- Harper County, Buffalo
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 36.830, -99.630
No damage reported.
As the slow moving upper trough continued eastward, it moved into portions of western Kansas and Oklahoma. A Pacific front/dryline surged eastward during the day, igniting thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
As the slow moving upper trough continued eastward, it moved into portions of western Kansas and Oklahoma. A Pacific front/dryline surged eastward during the day, igniting thunderstorms. Given impressive upper level winds, and moderate instability, reports of large hail and damaging winds were widespread and lasted into the night.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 18, 1:31 PM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 231 PM CDT SAT APR 18 2015 .DISCUSSION... GETTING BUSY... SO THIS WILL BE SHORT. ANOTHER ROUND OF SEVERE STORMS EXPECTED LATER THIS AFTERNOON THROUGH THIS EVENING AS UPPER LOW CONT TO SLOWLY MOVE EAST AND NORTHEAST. THE LOW IS EXPECTED TO OPEN UP AND SHIFT EAST TOMORROW. AS THIS OCCURS A COLD FRONT WITH GUSTY NORTH WINDS WILL SWEEP SOUTHEAST ACROSS THE AREA. COULD SEE A FEW SHOWERS/THUNDERSTORMS UNDER THE UPPER LOW ACROSS NORTHERN OKLAHOMA ON SUNDAY. WITH COLD TEMPS ALOFT ASSOCIATED WITH THIS LOW... COULD SEE SOME SMALL HAIL ASSOCIATED WITH THE STORMS. WILL THEN SEE A COUPLE OF DRY DAYS BEFORE ANOTHER ACTIVE PERIOD BEGINNING TUESDAY AND LINGERING REALLY THROUGH THE REMAINDER OF THE UPCOMING WEEK. NO REAL STRONG SIGNAL FOR SEVERE... BUT IT IS GETTING TO BE LATE APRIL... SO CAN NOT COMPLETELY RULE IT OUT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 55 72 44 66 / 60 30 0 0 HOBART OK 50 71 42 67 / 30 10 0 0 WICHITA FALLS TX 54 75 45 70 / 30 10 0 0 GAGE OK 47 65 38 65 / 40 20 0 0 PONCA CITY OK 54 71 42 65 / 60 60 10 0 DURANT OK 58 77 49 70 / 60 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 84/30
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1150 AM CDT SAT APR 18 2015 OKZ004>048-050>052-TXZ083>090-191000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1150 AM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE STORMS ACROSS MUCH OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. LOCATION... THE ENHANCED RISK AREA IS ALONG AND EAST OF A LINE FROM BUFFALO...TO CHEYENNE...TO MANGUM IN OKLAHOMA...TO QUANAH AND BENJAMIN IN WESTERN NORTH TEXAS....AND WEST OF A LINE FROM MEDFORD...TO OKLAHOMA CITY..TO . THE REMAINDER OF OKLAHOMA AND WESTERN NORTH TEXAS IS IN A SLIGHT RISK. TIMING... 3PM TO MIDNIGHT. IMPACTS... HAIL UP TO THE SIZE OF GOLF BALLS TO TENNIS BALLS...AND WIND GUSTS UP TO 70 MPH WILL BE THE MAIN CONCERNS. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. DISCUSSION... SHOWERS AND ISOLATED STORMS ASSOCIATED WITH A WEAK DISTURBANCE WILL CONTINUE TO DRIFT EASTWARD FROM CENTRAL THROUGH NORTHERN OKLAHOMA. THIS ACTIVITY WILL REMAIN NON-SEVERE WITH OCCASIONAL CLOUD TO GROUND LIGHTNING THE MAIN CONCERN. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND MOVE ACROSS THE AREA THROUGH TONIGHT. SUBSTANTIAL LOW CLOUDS OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS HAVE RESULTED IN SLOW SURFACE HEATING AND DESTABILIZATION...BUT THESE WILL LIKELY LIFT WITH FURTHER SURFACE HEATING. WITH VERY LITTLE CAPPING...STORMS MAY DEVELOP MOST ANYWHERE ACROSS OKLAHOMA AND NORTH TEXAS...BUT THE MOST LIKELY AREA FOR STRONG TO SEVERE STORM DEVELOPMENT WILL BE NEAR A DRYLINE IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. INSTABILITY AND WIND SHEAR THIS AFTERNOON AND EVENING WILL BE SUFFICIENT FOR VERY LARGE HAIL. THE STORMS COULD DEVELOP INTO ONE OR MORE LINES OR CLUSTERS THIS EVENING...RESULTING IN MORE OF A DAMAGING WIND THREAT. SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE INTO SUNDAY BUT THE SEVERE WEATHER POTENTIAL IS EXPECTED TO DECREASE OVERNIGHT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL LINGER INTO SUNDAY. SEVERE WEATHER IS UNLIKELY BUT A FEW STORMS MAY BECOME STRONG PRODUCING SMALL HAIL. SHOWER AND THUNDERSTORM CHANCES WILL RETURN MONDAY NIGHT THROUGH FRIDAY...AS A SERIES OF UPPER LEVEL SYSTEMS MOVE ACROSS THE SOUTHERN PLAINS. STRONG TO SEVERE THUNDERSTORM POTENTIAL WILL LIKELY EXIST FOR A TIME FROM MID TO LATE NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. EM/MBS/AUSTIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1249 PM CDT SAT APR 18 2015 OKZ006-181815- ALFALFA OK- 1249 PM CDT SAT APR 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALFALFA COUNTY UNTIL 115 PM CDT... AT 1247 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CARMEN... MOVING NORTH AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... CHEROKEE...CARMEN...LAMBERT AND INGERSOLL. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3656 9840 3656 9853 3680 9853 3680 9834 TIME...MOT...LOC 1747Z 187DEG 15KT 3660 9849 AUSTIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 115 PM CDT SAT APR 18 2015 OKZ005-006-181845- ALFALFA OK-WOODS OK- 115 PM CDT SAT APR 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALFALFA AND EAST CENTRAL WOODS COUNTIES UNTIL 145 PM CDT... AT 113 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF ALINE...MOVING NORTH AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... CARMEN...DACOMA AND LAMBERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3650 9846 3650 9854 3674 9858 3673 9840 TIME...MOT...LOC 1813Z 181DEG 23KT 3654 9851 AUSTIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 158 PM CDT SAT APR 18 2015 OKZ005-006-011-181930- ALFALFA OK-MAJOR OK-WOODS OK- 158 PM CDT SAT APR 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR ALFALFA...EASTERN MAJOR AND EAST CENTRAL WOODS COUNTIES UNTIL 230 PM CDT... AT 157 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 4 MILES WEST OF INGERSOLL TO NEAR FAIRVIEW...MOVING NORTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3621 9826 3620 9856 3696 9854 3696 9818 TIME...MOT...LOC 1857Z 173DEG 7KT 3681 9847 3628 9845 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 202 PM CDT SAT APR 18 2015 OKZ004-005-181930- HARPER OK-WOODS OK- 202 PM CDT SAT APR 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARPER AND NORTHWESTERN WOODS COUNTIES UNTIL 230 PM CDT... AT 159 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF BUFFALO...MOVING NORTH AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3700 9942 3667 9968 3671 9985 3700 9978 TIME...MOT...LOC 1859Z 197DEG 29KT 3676 9972 30
The Dodge City radar (KDDC), 108 km away, was scanning. The volume nearest the first event began at 19:32 UTC.
30 hail, 3 thunderstorm wind, 1 tornado. Local standard time, as filed.
No damage reported.
Relayed to EM by city sheriff's office.
No damage reported.
No damage reported.
Video of a brief tornado was captured by a KOCO-TV storm chaser and by a local resident. The tornado caused snapped trees and damaged a metal barn at a ranch south of Dacoma.
No damage reported.
Spotters estimated golf ball to baseball sized hail. No damage reported.
No damage reported.
No damage reported.
No damage reported.
No damage reported.
No damage reported.
No damage reported.
No damage reported.
No damage reported.
No damage reported.
No damage reported.
Measured with hand held instrument near Firelake casino. No damage reported.
Reported from state highway 34. No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyThe tornado archive for Oklahoma, 2015Warnings in Oklahoma, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570944, 570945, 570946, 570947, 570948, 575353, 570949, 570950, 570951, 570952, 570953, 570954, 570955, 570956, 570957, 570958, 570959, 570960, 570961, 570962, 570963, 570964, 570965, 570966, 570967, 570968, 570969, 570970, 570971, 570972, 570973, 570974, 570975, 570976.